Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 18, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Mar 4, 2008, 10:08 PM EST for Cumberland County, North Carolina. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 4, 2008, 10:08 PM EST (03:08 UTC)
- Expired
- Mar 4, 2008, 11:15 PM EST
- In force
- 67 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Cumberland County, NC
The radar
The Raleigh/Durham radar (KRAX), 76 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 10:30 PM EST | TSTM WND DMG | 5 Ne Rockfish, NC | TREE FELL ON A MOBILE HOME RESULTING IN SIGNIFICANT DAMAGE. OTHER REPORTS OF TREES DOWN ALSO COMING IN FROM ACROSS THE COUNTY. |
| Mar 4, 10:56 PM EST | TSTM WND GST 43 | Fayetteville, NC | 43 MPH WIND GUST MEASURED AT THE FAYETTEVILLE ASOS...SITE KFAY...AT 1056 PM. |
| Mar 4, 11:11 PM EST | TSTM WND GST 59 | Pope Afb, NC | 59 MPH WIND GUST MEASURED AT THE POPE AIR FORCE BASE ASOS...SITE KPOB...AT 1111 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 4:31 PM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KRAH 050308
SVRRAH
NCC051-050415-
/O.NEW.KRAH.SV.W.0018.080305T0308Z-080305T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1008 PM EST TUE MAR 4 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1115 PM EST
* AT 1000 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF HOPE MILLS...OR ABOUT
OVER RED SPRINGS...MOVING NORTHEAST AT 60 MPH. WINDS IN EXCESS OF
65 MPH ARE LIKELY WITH THIS STORM
* LOCATIONS IMPACTED INCLUDE...
HOPE MILLS...
FAYETTEVILLE...BONNIE DOONE...
EASTOVER...
WADE...
GODWIN...FALCON...
DAMAGING WINDS OF 65 MPH AND GREATER ARE EXPECTED FROM THIS STORM.
THESE WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR CENTRAL
NORTH CAROLINA.
LAT...LON 3488 7894 3495 7905 3504 7910 3518 7910
3526 7878 3524 7862 3521 7864 3515 7863
3505 7866 3499 7864 3490 7853 3484 7850
3482 7891
TIME...MOT...LOC 0308Z 223DEG 54KT 3494 7907
$$
VINCENT2 follow-up statements
000
WWUS52 KRAH 050351
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1050 PM EST TUE MAR 4 2008
NCC051-050415-
/O.CON.KRAH.SV.W.0018.000000T0000Z-080305T0415Z/
CUMBERLAND NC-
1050 PM EST TUE MAR 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EST
FOR CUMBERLAND COUNTY...
AT 1047 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS OVER CENTRAL CUMBERLAND COUNTY.
THESE STORMS WERE LOCATED NEA VANDER...OR ABOUT NEAR FAYETTEVILLE...
MOVING NORTHEAST AT 40 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...STEDMAN...EASTOVER...
AUTRYVILLE...WADE...GODWIN AND FALCON.
THESE STORMS HAVE A HISTORY OF PRODUCING WIND DAMAGE NEAR FAYETTEVILLE
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3488 7894 3495 7905 3504 7910 3518 7910
3526 7878 3524 7862 3521 7864 3515 7863
3505 7866 3499 7864 3490 7853 3484 7850
3482 7891
TIME...MOT...LOC 0350Z 229DEG 39KT 3507 7881
$$
VINCENT000
WWUS52 KRAH 050413
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1111 PM EST TUE MAR 4 2008
NCC051-050421-
/O.EXP.KRAH.SV.W.0018.000000T0000Z-080305T0415Z/
CUMBERLAND NC-
1111 PM EST TUE MAR 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CUMBERLAND
COUNTY EXPIRES A 1115 PM EST...
THE LINE OF SEVERE STORMS HAS PROGRESSED INTO EASTERN CUMBERLAND
COUNTY...THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE FOR WESTERN CUMBERLAND COUNTY. A SEVERE
THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM FOR EASTERN
CUMBERLAND COUNTY AS THE SEVERE LINE OF STORMS CONTINUES MOVING
EAST TOWARDS SAMPSON COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3488 7894 3495 7905 3504 7910 3518 7910
3526 7878 3524 7862 3521 7864 3515 7863
3505 7866 3499 7864 3490 7853 3484 7850
3482 7891
TIME...MOT...LOC 0411Z 229DEG 39KT 3522 7860
$$
VINCENTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 7:20 PM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Mar 4, 7:20 PM EST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 720 PM EST TUE MAR 4 2008 .SYNOPSIS... A STRONG COLD FRONT WILL CROSS THE REGION TONIGHT WITH A BAND OF SHOWERS AND STRONG THUNDERSTORMS. HIGH PRESSURE WILL BUILD INTO THE REGION ON WEDNESDAY...USHERING DRIER AIR INTO THE REGION. && .NEAR TERM /THROUGH TONIGHT/... AS OF 715 PM TUESDAY... UPPER LOW WAS MOVING THROUGH TENNESSEE AND INTO KENTUCKY WITH AN INITIAL DRY PUNCH NOTED MOVING ACROSS THE WESTERN THIRD OF THE STATE... FOLLOWED BY STRONG DRYING BEHIND THE COLD FRONT AND A LINE OF SHOWERS AND THUNDERSTORMS. THE FRONT EXTENDED FROM A SURFACE LOW NEAR KHTS ACROSS THE FLORIDA PANHANDLE. GOOD PRESSURE FALLS WERE NOTED IN CENTRAL NORTH CAROLINA ON MSAS AHEAD OF THE COLD FRONT... AS MUCH AS A MILLIBAR PER HOUR...WITH LIFTED INDICES TO -2C NEAR THE INITIAL BAND OF SHOWERS AND STORMS...AND TO -3C ALONG AND NEAR THE COLD FRONT. IN BETWEEN...THERE WAS A NARROW AREA OF PRESSURE RISES AND SURFACE DIVERGENCE ALLOWING FOR A BRIEF BREAK IN THE RAIN JUST WEST OF THE TRIAD...BUT THIS WILL FILL IN QUICKLY AS THE FRONT ACCELERATES WITH THE UPPER LOW LIFTING NORTHEAST. TORNADO WATCH 98 REMAINS IN EFFECT FOR ALL OF CENTRAL NORTH CAROLINA UNTIL MIDNIGHT. KRAX WSR-88D VAD WIND PROFILE SHOWED STRONG WINDS JUST ABOVE THE SURFACE...TO 55 OR 60 KNOTS BY 3000FT. SEVERE WEATHER THREAT WILL CONTINUE UNTIL NEXT LINE MOVES THROUGH CENTRAL NORTH CAROLINA. THIS LINE SHOULD PASS THROUGH THE TRIAD TO WADESBORO AND ROCKINGHAM BY 9 PM... SWEEPING ACROSS THE REST OF CENTRAL NORTH CAROLINA BY MIDNIGHT. DESPITE NEARLY STRAIGHT-LINE WIND PROFILES THROUGH THE LOWEST 5000FT...SUFFICIENT SHEAR EXISTS TO RESULT IN SOME ROTATING STORMS. EARLIER COUPLETS WERE FAIRLY IMPRESSIVE ON THE KRAX WSR-88D AS THEY WERE OBSERVED IN PARTS OF CENTRAL NORTH CAROLINA PARTICULARLY IN ALAMANCE AND PERSON COUNTIES. SKIES WILL CLEAR LATE TONIGHT FROM WEST-TO-EAST AFTER FRONTAL PASSAGE. LOWS MAY APPROACH THE MID 40S IN THE TRIAD BY DAYBREAK. TOWARD KRWI...LOWS MAY OCCUR AFTER SUNRISE WITH CLEARING AND DRYING NOT TAKING PLACE UNTIL VERY LATE. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... AS OF 240 PM TUESDAY... WEDNESDAY...UPPER FLOW BECOMES BRIEFLY ZONAL AS UPPER LEVEL LOW EXITS THE NORTHERN MID ATLANTIC. DEEP WLY FLOW WILL ADVECT DRIER BUT RELATIVELY MILD AIR INTO REGION. THICKNESSES WITH FULL SUN SUPPORT MAX TEMPS AROUND 60 NW TO THE MID 60S SE. WEDNESDAY NIGHT...WEAK SURFACE RIDGE AXIS ACROSS REGION WILL RESULT IN MAINLY CLEAR SKIES AND LIGHT CALM WINDS. THIS SHOULD ALLOW TEMPS TO COOL INTO THE 30S. WENT A DEGREES OR TWO BELOW MOS GUIDANCE. THU...MID/UPPER LEVEL FLOW BEGIN TO BACK LATE WED NIGHT THROUGH THU IN RESPONSE TO AMPLIFYING TROUGH OVER THE CENTRAL U.S. DEEP W-SW FLOW WILL CONTINUE WARM AND DRY REGIME. THICKNESSES COUPLED WITH SW FLOW WILL BOOST AFTERNOON TEMPS WELL INTO THE 60S. WOULD NOT BE SURPRISED IF MAX TEMPS END UP BEING A COUPLE OF DEGREES WARMER...ESPECIALLY IF LEE SIDE TROUGH DEVELOPS THU AFTERNOON ENHANCING NEAR SURFACE SW FLOW. THU NIGHT THROUGH FRI NIGHT...S/W IN THE SOUTHERN BRANCH OF JET PROGGED TO INDUCE CYCLOGENESIS OVER THE NORTHERN GULF THU INTO EARLY FRI. MODELS ARE IN GOOD AGREEMENT WITH THIS SCENARIO. MODELS BEGIN TO DIVERGE WITH THE SPEED/MOVEMENT OF THE LOW FRI INTO FRI NIGHT. GFS APPEARS TOO FAST AS THERE APPEARS TO BE PLENTY OF JET ENERGY ON THE BACK SIDE OF THE TROUGH WHICH USUALLY TRANSLATES TO A SLOWER THAN EXPECTED MOVEMENT. NONETHELESS....DEVELOPMENT/STRENGTHENING OF THIS SYSTEM WILL INCREASE LOW LEVEL SLY OVER REGION LATE THU NIGHT INTO FRI MORNING. LOW LEVEL JET BY FRI AFTERNOON INCREASES TO BETWEEN 30-40 KTS. AIR MASS GAINS ENOUGH MOISTURE AND LIFT TO GENERATE RAIN OVER THE SOUTHERN COUNTIES SHORTLY AFTER DAYBREAK FRI...SPREADING NORTH THROUGH THE MORNING INTO THE AFTERNOON. THE EVENTUAL TRACK OF SURFACE LOW WILL DETERMINE MAX TEMPS. A TRACK CLOSER TO THE COAST WILL RESULT IN VERY COOL TEMPS IN THE NORTHERN PIEDMONT WHILE A TRACK CLOSER TO THE MOUNTAINS FAVORS A WARMER REGIME. WENT MIDDLE OF THE ROAD FOR NOW WITH A MAX TEMP TEND OF LOWER 50S NW TO THE LOWER 60S SE. TEMPS WILL LIKELY HAVE TO BE ADJUSTED AS SCENARIO BECOMES MORE CERTAIN. WENT WITH HIGH CHANCE POPS FOR FRI INTO FRIDAY NIGHT. HOWEVER IF MODEL ACHIEVE RUN TO RUN CONTINUITY...POPS WILL NEED TO BE ADJUSTED UPWARD. WENT WITH PRECIP AMOUNTS BETWEEN A QUARTER AND A THIRD OF AN INCH. THIS IS LIKELY CONSERVATIVE AS UPPER LEVEL DIVERGENCE EXPECTED TO INCREASE ACROSS THE REGION FRI INTO FRI EVENING AND PRECIP WATER VALUES MAY EXCEED 1.25 INCHES...ESPECIALLY IN THE EAST. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 1210 PM TUESDAY... STILL SOME UNCERTAINTY CONCERNING THE TIMING/DEPTH OF THE UPPER LEVEL TROUGH AND THE ASSOCIATED FRONT. ECMWF APPEARS TOO WRAPPED UP WHILE THE GFS MAY BE TOO FAST WITH ITS E-NE MOVEMENT. THE 00Z CANADIAN APPEARS TO OFFER A GOOD COMPROMISE WHICH IS SLOWER THAN THE GFS BUT NOT AS ROBUST AS THE ECMWF. WITH THIS IN MIND...ANY RAIN OCCURRING EARLY SATURDAY WILL LIKELY BE CONFINED TO THE FAR E-NE SECTIONS OF CENTRAL NC...DEPARTING PRIOR TO 81Z SATURDAY. POTENTIAL FOR A FAIRLY TIGHT PRESSURE GRADIENT ACROSS REGION SO HAVE INCREASED SUSTAINED WINDS TO AROUND 15 MPH. MAX TEMPS SATURDAY DEPENDENT UPON WHETHER AN EXTENSIVE STRATOCU DECK DEVELOPS IN THE STRONG CYCLONIC FLOW AND THE EXTENT OF CAA. THE LOW LEVEL CAA MAY BE DELAYED OR DIMINISHED SOMEWHAT DUE TO LOW LEVEL DOWNSLOPE FLOW. HAVE ADJUSTED MAX TEMPS UP A COUPLE OF DEGREES FROM EARLIER FORECAST BUT THESE TEMPS MAY STILL BE TOO COOL BY A CATEGORY. DRY AND SEASONABLY COOL WEATHER PATTERN EXPECTED SUNDAY THROUGH TUESDAY WITH BROAD UPPER LEVEL TROUGH COVERING THE EASTERN TWO- THIRDS OF THE NATION. PERTURBATIONS IN W-NW WILL CAUSE PERIODS OF CLOUDINESS MON INTO TUE. AIR MASS APPEAR TOO DRY AND PERTURBATIONS TOO WEAK TO GENERATE ANY PRECIP OF CONSEQUENCE. TEMPS EXPECTED TO AVERAGE 3-6 DEGREES BELOW NORMAL. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 715 PM TUESDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA IN ADVANCE OF A COLD FRONT MOVING EAST THROUGH WESTERN NORTH CAROLINA. MVFR TO IFR CONDITIONS CAN BE EXPECTED IN RAIN AND STRONG THUNDERSTORMS. STRONG SOUTHERLY WINDS TO 30 KNOTS WILL PREVAIL THROUGH THE EVENING WITH GUSTS TO 40 KNOTS POSSIBLE IN STRONG THUNDERSTORMS. AS THE COLD FRONT WORKS IT WAY EAST TONIGHT... THE PRECIPITATION WILL TAPER OFF AND END FROM WEST TO EAST... WITH THE FRONT CLEARING OUR EASTERN BORDER 06Z-08Z. VFR CONDITIONS WILL RETURN RAPIDLY AFTER FRONTAL PASSAGE... HOWEVER SOUTHWEST WINDS AT 10 TO 20 KNOTS WILL PERSIST THROUGH DAYBREAK WEDNESDAY... THEN SHIFT TO A MORE WESTERLY DIRECTION. -RHJ VFR CONDITIONS SHOULD CONTINUE THROUGH THU NIGHT...THEN LOWER TO MVFR AND POSSIBLY IFR IN STRATUS AND RAIN FRI AS A LOW PRESSURE SYSTEM MOVES UP THE EAST COAST FROM THE GULF. VFR CONDITIONS WILL RETURN FRI NIGHT AND CONTINUE THROUGH THE WEEKEND AS HIGH PRESSURE AND A DRY AIRMASS DRIFTS ACROSS THE AREA. -RFG && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DJF NEAR TERM...DJF SHORT TERM...WSS LONG TERM...WSS AVIATION...RHJ/RFG
Hazardous weather outlook, Mar 4, 4:45 PM EST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 445 PM EST TUE MAR 4 2008 NCZ007>010-021>026-038>042-073>077-083>086-088-052145- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- 445 PM EST TUE MAR 4 2008 ...TORNADO WATCH 98 IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY THREAT WILL BE FROM ISOLATED TORNADOES AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THE MOST LIKELY TIME FOR SEVERE WEATHER TO OCCUR WILL BE THROUGH MIDNIGHT. IN ADDITION...LOCALLY HEAVY RAINS COULD POSE A FLOODING PROBLEM IN FLOOD PRONE URBAN AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING INTO THE VERY EARLY MORNING HOURS OF WEDNESDAY. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ011-027-028-043-078-089-052145- HALIFAX-NASH-EDGECOMBE-WILSON-WAYNE-SAMPSON- 445 PM EST TUE MAR 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY THREAT WILL BE FROM ISOLATED TORNADOES AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THE MOST LIKELY TIME FOR SEVERE WEATHER TO OCCUR WILL BE THROUGH 2 AM WEDNESDAY MORNING. IN ADDITION...LOCALLY HEAVY RAINS COULD POSE A FLOODING PROBLEM IN FLOOD PRONE URBAN AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE NEEDED. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. DJF
In the hours before
Local storm report, Mar 4, 9:33 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
933 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND GST WADESBORO 34.97N 80.07W
03/04/2008 M55 MPH ANSON NC AWOS
WIND GUST OF 55 MPH MEASURED BY WADESBORO AWOS...SITE
KAFP...AT 920 PM.
&&
VINCENTLocal storm report, Mar 4, 9:41 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
941 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 2 SW GLENDON 35.47N 79.55W
03/04/2008 MOORE NC AMATEUR RADIO
TREES REPORTED DOWN NEAR NORTH MOORE HIGH SCHOOL ON NORTH
MOORE RD.
&&
BSDLocal storm report, Mar 4, 9:48 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
948 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 1 N UNION RIDGE 36.23N 79.38W
03/04/2008 ALAMANCE NC AMATEUR RADIO
SEVERAL TREES BLOWN DOWN AND MINOR DAMAGE TO A RESIDENCE
ON WILLIE PACE RD NEAR UNION RIDGE.
&&
BSDLocal storm report, Mar 4, 9:58 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
958 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG GREENSBORO 36.08N 79.83W
03/04/2008 GUILFORD NC LAW ENFORCEMENT
NUMEROUS TREES REPORTED DOWM ACROSS GUILFORD COUNTY.
SEVERAL TREES REPORTED ON HOUSES IN AND AROUND
GREENSBORO.
&&
BSDLocal storm report, Mar 4, 10:03 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1003 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM HAIL 1 N DURHAM 35.99N 78.92W
03/04/2008 E0.75 INCH DURHAM NC TRAINED SPOTTER
WINDS ALSO ESTIMATED AROUND 60 MPH. 2 SEPERATE REPORTS IN
THE DURHAM AREA BOTH REPORTING HIGH WIND AND SEVERE HAIL.
&&
BSDLocal storm report, Mar 4, 10:07 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1007 PM EST TUE MAR 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND GST SEVEN LAKES 35.26N 79.58W
03/04/2008 E60 MPH MOORE NC TRAINED SPOTTER
TRAINED SPOTTER ESTIMATING WIND GUSTS AROUND 60 MPH IN
THE SEVEN LAKES AREA WITH LARGE LIMBS FALLING.
&&
BSDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 8:00 PM EST | Tornado Warning | RAH | Granville, Vance | 25 min |
| Mar 4, 8:12 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 63 min |
| Mar 4, 8:46 PM EST | Tornado Warning | RAH | Edgecombe, Halifax | 28 min |
| Mar 4, 8:49 PM EST | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 71 min |
| Mar 4, 9:00 PM EST | Severe Thunderstorm Warning | RAH | Anson, Stanly | 60 min |
| Mar 4, 9:12 PM EST | Severe Thunderstorm Warning | RAH | Montgomery, Richmond | 63 min |
| Mar 4, 9:26 PM EST | Severe Thunderstorm Warning | RAH | Chatham, Lee, Moore | 64 min |
| Mar 4, 9:28 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Orange, Person | 62 min |
| Mar 4, 9:46 PM EST | Severe Thunderstorm Warning | RAH | Durham | 44 min |
| Mar 4, 9:46 PM EST | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 59 min |
| Mar 4, 9:57 PM EST | Severe Thunderstorm Warning | RAH | Durham, Granville, Person | 48 min |
| Mar 4, 10:06 PM EST | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance, Wake | 54 min |
| Mar 4, 10:10 PM EST | Severe Thunderstorm Warning | RAH | Harnett | 65 min |
| Mar 4, 10:20 PM EST | Severe Thunderstorm Warning | RAH | Vance | 40 min |
| Mar 4, 10:24 PM EST | Severe Thunderstorm Warning | RAH | Chatham, Lee, Moore | 56 min |
| Mar 4, 10:40 PM EST | Severe Thunderstorm Warning | RAH | Halifax, Warren | 65 min |
| Mar 4, 10:41 PM EST | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 43 min |
| Mar 4, 10:49 PM EST | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson, Wake | 56 min |
| Mar 4, 10:57 PM EST | Severe Thunderstorm Warning | RAH | Franklin | 63 min |
| Mar 4, 11:00 PM EST | Severe Thunderstorm Warning | RAH | Wake | 46 min |
| Mar 4, 11:29 PM EST | Severe Thunderstorm Warning | RAH | Franklin, Nash | 54 min |
| Mar 4, 11:33 PM EST | Severe Thunderstorm Warning | RAH | Sampson | 42 min |
| Mar 4, 11:35 PM EST | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 55 min |
| Mar 4, 11:45 PM EST | Severe Thunderstorm Warning | RAH | Halifax, Warren | 47 min |
| Mar 4, 11:57 PM EST | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 51 min |
| Mar 5, 12:03 AM EST | Severe Thunderstorm Warning | RAH | Edgecombe | 47 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.